Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 209, NWS Tulsa, OK

May 13, 2004Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2004, 4:25 PM CDT for Wagoner County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2004, 4:25 PM CDT (21:25 UTC)
Expired
May 13, 2004, 5:15 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 10:45 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
924 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WUUS54 KTSA 132125
SVRTUL
OKC145-132215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 515 PM CDT

* AT 424 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS OVER  
  THE EASTERN HALF OF WAGONER COUNTY...MOVING EAST AT 20 MPH.

WIND GUSTS TO 70 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS 
AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3602 9544 3581 9546 3584 9524 3608 9522

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:30 PM CDT, 55 minutes earlier.

Area forecast discussion, May 13, 3:30 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
330 PM CDT THU MAY 13 2004

DISC...
A LOW LEVEL MOIST FLOW PRODUCING PWA VALUES IN
EXCESS OF 1.5 INCHES. UPPER FLOW PUSHING +TSRA
ALONG THE FRONTAL BOUNDARY. SO TRAINING ECHOES
FOR PLACES THAT ALREADY HAVE RECEIVED A COUPLE
OF INCHES PRECIP.  ALL THIS YIELDS FLOOD WATCH
TONIGHT...NORTHERN COUNTIES NORTHEAST OKLAHOMA
AND FOUR NORTHWEST COUNTIES OF ARKANSAS..WHERE
HEAVY RAIN YET TO HIT.   FRONT LIKELY VICINITY
OF SOUTHEAST FRINGE CWA BY DAYLIGHT FRIDAY AND
RISK OF SHRA BEHIND FRONT FOR MORNING HOURS. A
CHILLY DAY..TEMPS ONLY IN 60S EXCEPT FAR SOUTH.
SATURDAY AND SUNDAY TO FEATURE LOTS OF SUN AND
WARMUP ON RETURN FLOW.

MONDAY...THROUGH THURSDAY

GFSLR AND ECMWF IS GENERAL AGREEMENT ON LARGER
SCALE PATTERN.  CONFLICT ARISES ON POSITION OF
FRONTAL BOUNDARIES AT THE SMALLER SCALE. GFSLR
VALID 12Z TUE PARKS A FRONTAL BOUNDARY SW / NE
ACROSS OKLAHOMA. MEANWHILE ECMWF POSITION WELL
TO THE NORTH. CANADIAN GLOBAL MODEL LEANS MORE
GFS DIRECTION...SO WILL INCLUDE CHANCE THUNDER
TUESDAY ACROSS NORTHERN LOCALES. MIDWEEK ECMWF
/ GFS PLACES OUR REGION IN SOUTHWEST FLOW WHEN
UPPER LOW TAKES SHAPE IN THE VICINITY NORTHERN
CA/ID/OR/NV. THUS...TRENDED WARMER THAN NORM.

PRELIM NUMBERS:

TUL    55   66   48   78 /  80   20   10    5
FSM    62   68   52   78 / 100   50   10   10
MLC    56   66   50   78 /  80   30    5    5
BVO    51   67   44   74 /  80   10    5    5
FYV    57   63   47   74 / 100   50   10   10
BYV    57   63   47   73 / 100   50   10   10
MKO    56   66   48   76 /  90   30   10   10
MIO    52   66   45   75 /  90   20   10    5
F10    54   65   49   76 /  80   20   10    5
HHW    65   72   56   79 /  80   30   10   10

FORECAST ID= 21

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 330 PM CDT THURSDAY UNTIL 600 AM CDT
FRIDAY FOR ZONES ARZ001>002...ARZ010>011.

OK...FLASH FLOOD WATCH FROM 330 PM CDT THURSDAY UNTIL 600 AM CDT
FRIDAY FOR ZONES OKZ054>058...OKZ061>063.
Hazardous weather outlook, May 13, 1:20 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT THU MAY 13 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-132137-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT THU MAY 13 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

...SEVERE THUNDERSTORMS EXPECTED OVER PORTIONS OF EASTERN
   OKLAHOMA THIS AFTERNOON AND EVENING...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF EASTERN OKLAHOMA
   UNTIL 500 PM...

VERY MOIST AND MODERATELY UNSTABLE AIR WILL REMAIN IN PLACE ACROSS
THE REGION OUT AHEAD OF A COLD FRONT THAT EXTENDS ACROSS NORTHWEST
OKLAHOMA AS OF EARLY AFTERNOON. WHILE SOME SEVERE STORMS HAVE
ALREADY DEVELOPED ACROSS PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON
...EXISTING OUTFLOW BOUNDARIES FROM EARLIER CONVECTION WILL ALSO
SERVE AS AN ADDITIONAL FOCUS FOR STORMS. LARGE HAIL AND DAMAGING
WIND WILL BE PRIMARY THREATS GIVEN MODERATE INSTABILITY. HEAVY
RAINFALL CAN BE EXPECTED AT TIMES AS WEAK MID LEVEL FLOW WILL RESULT
IN AN OVERALL SLOWER MOVEMENT OF THIS SYSTEM. MARGINAL SHEAR VALUES
WILL LIMIT THE TORNADO THREAT.

LATER THIS EVENING...THE ACTIVITY SHOULD EVOLVE INTO A STRONG TO
SEVERE CONVECTIVE COMPLEX AS THE FRONT DRAWS CLOSER TO NORTHEAST
OKLAHOMA. THE SEVERE THREAT WILL THEN SHIFT FURTHER EAST. LARGE
HAIL...HIGH WINDS...AND HEAVY RAINFALL CAN BE EXPECTED...MAINLY
ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING AND
TONIGHT.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION CAN BE EXPECTED TODAY ACROSS EASTERN OKLAHOMA AND
MAY BE REQUIRED ACROSS NORTHWEST ARKANSAS BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, May 13, 1:32 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CDT THU MAY 13 2004

OKZ055-056-131930-
NOWATA OK-WASHINGTON OK-
132 PM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON AND NOWATA

AT 132 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF DEWEY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...DEWEY...COPAN...NOWATA...
DELAWARE...LENAPAH AND WANN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 13, 1:44 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT THU MAY 13 2004

OKZ064-131930-
CREEK OK-
144 PM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 144 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF DEPEW...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...DEPEW...SHAMROCK...
KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, May 13, 1:58 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             VINITA                  36.64N 95.15W
05/13/2004  0.75 INCH        CRAIG              OK   AMATEUR RADIO

&&

SFP
Local storm report, May 13, 2:36 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0209 PM     HAIL             2 S JAY                 36.39N 94.80W
05/13/2004  0.75 INCH        DELAWARE           OK   PARK/FOREST SRVC

&&

SFP
Local storm report, May 13, 3:10 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND GST     OWASSO                  36.27N 95.85W
05/13/2004  60 MPH           TULSA              OK   AMATEUR RADIO

&&

SFP
Local storm report, May 13, 3:35 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             TULSA                   36.13N 95.92W
05/13/2004  0.75 INCH        TULSA              OK   TRAINED SPOTTER

            PENNY SIZE HAIL AT PINE AND US 169

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 11:14 AM CDTSevere Thunderstorm WarningTSANowata, Rogers61 min
May 13, 12:25 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers65 min
May 13, 12:46 PM CDTSevere Thunderstorm WarningTSAWagoner59 min
May 13, 1:50 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner40 min
May 13, 1:51 PM CDTSevere Thunderstorm WarningTSACreek39 min
May 13, 2:08 PM CDTSevere Thunderstorm WarningTSADelaware52 min
May 13, 2:43 PM CDTSevere Thunderstorm WarningTSATulsa47 min
May 13, 2:48 PM CDTFlash Flood WarningTSADelaware4 hr
May 13, 2:49 PM CDTSevere Thunderstorm WarningTSAWagoner41 min
May 13, 3:11 PM CDTSevere Thunderstorm WarningTSATulsa19 min
May 13, 3:16 PM CDTFlash Flood WarningTSARogers, Tulsa4 hr
May 13, 3:22 PM CDTSevere Thunderstorm WarningTSATulsa38 min
May 13, 3:31 PM CDTSevere Thunderstorm WarningTSAWagoner44 min
May 13, 3:32 PM CDTTornado WarningTSACreek, Tulsa43 min
May 13, 3:41 PM CDTTornado WarningTSACreek, Tulsa34 min
May 13, 4:01 PM CDTFlash Flood WarningTSAWagoner4 hr
May 13, 4:35 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee40 min
May 13, 4:42 PM CDTSevere Thunderstorm WarningTSASequoyah48 min
May 13, 5:01 PM CDTFlash Flood WarningTSACherokee4 hr
May 13, 5:07 PM CDTSevere Thunderstorm WarningTSAHaskell53 min
May 13, 6:30 PM CDTSevere Thunderstorm WarningTSALeFlore45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.